Canal Fulton Police Chief Douglas Swartz of Ohio discovered that a drug-addicted woman he attempted to help had used his business card to snort heroin. The Canal Fulton Police Department shared the story on Facebook:
According to the social media post, Swartz had visited the home advising the resident to call the police should she need assistance. When she was later discovered passed out, the same business card he had used to encourage her to seek aide was found amid the drug paraphernalia.
Disturbed by the occurance, Swartz offered a cautionary note in the post: "There is a message I would like to spread to everyone today. Heroin users are walking amongst us in the thousands and dropping like flies. Libraries, public bathrooms, parks, in vehicles at intersections, and even sidewalks are common scenes where heroin addicts are collapsing the very second after ingesting this drug."
Swartz also recalled an incident in which a fellow officer almost died after coming into contact with fentanyl.
"We saw a scary example of this in the East Liverpool Police Department where a police officer was exposed to the drug when he wiped a powder off his uniform with his bare hands, allowing the drug to enter into his body. Luckily he was surrounded by fellow officers who administered naloxone and saved his life. Police K-9 dogs in Florida are being exposed when doing what they do best and that is sniff out drugs. Just as important as seeking help for those who suffer from this addiction, is for others to be aware not to touch this drug," he wrote.
The woman in question was not arrested and was instead given the option to seek treatment. If she does not comply with the treatment within 30 days, she will be arrested on felony charges.
Crime Time is your destination for true crime stories from around the world, breaking crime news, and information about Oxygen's original true crime shows and documentaries. Sign up for our Crime Time Newsletter and subscribe to our true crime podcast Martinis & Murder for all the best true crime content.